Alert archive / Texas / Flash Flood Warnings in 2011

Flash Flood Warning 5, NWS Austin/San Antonio, TX

October 9, 2011Bexar County, Comal County, Kendall County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Oct 9, 2011, 2:38 AM CDT for Bexar County, Comal County, Kendall County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2011, 2:38 AM CDT (07:38 UTC)
Expired
Oct 9, 2011, 5:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Bexar County, TX, Comal County, TX, Kendall County, TX

The radar

The Austin/San Antonio radar (KEWX), 48 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 2:40 AM CDTFLASH FLOODSan Antonio, TXNUMEROUS ROADS CLOSED IN SAN ANTONIO BETWEEN 433AM AND 6AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 7.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2011-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1798 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2011-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1798 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.9
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WGUS54 KEWX 090738
FFWEWX
TXC029-091-259-091030-
/O.NEW.KEWX.FF.W.0005.111009T0738Z-111009T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 AM CDT SUN OCT 9 2011

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEXAR COUNTY...
  WEST CENTRAL COMAL COUNTY...
  KENDALL COUNTY...

* UNTIL 530 AM CDT.

* AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS WESTERN
  BEXAR COUNTY TO BOERNE AND KENDALIA.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOERNE...SAN ANTONIO...UNIVERSAL CITY...ALAMO HEIGHTS...BERGHEIM...
  BULVERDE...CALAVERAS LAKE...CHINA GROVE...CROSS MOUNTAIN...
  ELMENDORF...FAIR OAKS RANCH...GUADALUPE RIVER ST...HELOTES...HILL
  COUNTRY VILLA...HOLLYWOOD PARK...KIRBY...KREUTZBERG...LACKLAND
  AFB...LEON SPRINGS...LEON VALLEY...LIVE OAK...NELSON CITY...OLMOS
  PARK...SEA WORLD...SELMA...SHAVANO PARK...SISTERDALE...SOMERSET...
  ST. HEDWIG AND TERRELL HILLS.

FLOODING OF LOW WATER CROSSINGS IS LIKELY ESPECIALLY IN URBAN AREAS 
OR SECONDARY ROADS.  2.95 INCHES OF RAIN WAS REPORTED JUST NORTHWEST 
OF BOERNE IN ONE AND A HALF HOURS.  STORMS WITH HEAVY RAIN WILL 
CONTINUE TO TRAIN NORTHWARD ACROSS SAN ANTONIO AND INTO THE BOERNE
AREA.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

&&

LAT...LON 2925 9880 2970 9880 2972 9877 2991 9885
      3008 9876 3007 9858 2975 9842 2972 9834
      2968 9838 2954 9827 2955 9822 2949 9819
      2948 9812 2911 9841

$$
2 follow-up statements
189 
WGUS74 KEWX 090851
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 AM CDT SUN OCT 9 2011

TXC029-091-259-091030-
/O.CON.KEWX.FF.W.0005.000000T0000Z-111009T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENDALL TX-BEXAR TX-COMAL TX-
351 AM CDT SUN OCT 9 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
SOUTHWESTERN COMAL...BEXAR AND KENDALL COUNTIES...

AT 342 AM CDT...LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN 
WAS MOVING RAPIDLY EASTWARD ACROSS SAN ANTONIO AND INTO EASTERN 
BEXAR COUNTY.  THE HEAVIEST RAINS WERE DECREASING FROM THE WEST WITH 
ADDITIONAL LIGHT TO MODERATE RAIN ACROSS WESTERN BEXAR COUNTY.
3.52 INCHES OF RAIN WAS REPORTED NEAR SHAVANO PARK AND ALMOST 2 
INCHES OF RAIN WAS REPORTED AT SAN ANTONIO INTERNATIONAL AIRPORT IN 
THE PAST ONE HOUR.  

LOCATIONS IN THE WARNING AREA INCLUDE WELFARE...KREUTZBERG...NELSON
CITY...WALNUT GROVE...TIMBERWOOD PARK...THE DOMINION...LEON
SPRINGS...FAIR OAKS RANCH...GUADALUPE RIVER ST...BULVERDE...WARING...
SISTERDALE...BOERNE AND BERGHEIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

&&

LAT...LON 2925 9880 2970 9880 2972 9877 2991 9885
      3008 9876 3007 9858 2975 9842 2972 9834
      2968 9838 2954 9827 2955 9822 2949 9819
      2948 9812 2911 9841

$$
413 
WGUS74 KEWX 090945
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 AM CDT SUN OCT 9 2011

TXC029-091-259-091030-
/O.CON.KEWX.FF.W.0005.000000T0000Z-111009T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENDALL TX-BEXAR TX-COMAL TX-
445 AM CDT SUN OCT 9 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
SOUTHWESTERN COMAL...BEXAR AND KENDALL COUNTIES...

AT 437 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
INDICATE A THUNDERSTORM COMPLEX PRODUCING VERY HEAVY RAIN OVER 
KENDALL...BEXAR...AND COMAL COUNTIES.

LOW WATER CROSSINGS OF NORMALLY FLOOD PRONE AREAS HAVE ALREADY BEEN 
REPORTED TO HAVE BEEN CLOSED OVER PARTS OF BEXAR COUNTY. SURFACE 
REPORTS SUGGEST WIDESPREAD HEAVY RAINS OF 2 TO 2 AND 1/2 INCHES OVER 
THE WARNED AREA. HEAVIEST RAINFALL RATES HAVE SINCE SHIFTED 
EAST...BUT ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH MAY STILL 
OCCUR BETWEEN 430 AND 530 AM...AND ADDITIONAL RAINS MAY DEVELOP OVER 
THE AREA AROUND DAYBREAK. 

LOCATIONS IN THE WARNING AREA INCLUDE WELFARE...KREUTZBERG...NELSON
CITY...WALNUT GROVE...TIMBERWOOD PARK...THE DOMINION...LEON
SPRINGS...FAIR OAKS RANCH...GUADALUPE RIVER ST...BULVERDE...WARING...
SISTERDALE...BOERNE AND BERGHEIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

&&

LAT...LON 2925 9880 2970 9880 2972 9877 2991 9885
      3008 9876 3007 9858 2975 9842 2972 9834
      2968 9838 2954 9827 2955 9822 2949 9819
      2948 9812 2911 9841

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 11:28 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Oct 8, 11:28 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 PM CDT SAT OCT 8 2011

.DISCUSSION...
SEE AVIATION FOR THE 06Z TAF DISCUSSION.

&&

.AVIATION...
PRIMARY FCST ISSUE FOR THIS TAF ISSUANCE IS THE TIMING OF THE
CONVECTIVE COMPLEX THAT CURRENTLY EXTENDS FROM KJCT SOUTHWARD
TO KCOT. THE LINEAR CONVECTIVE COMPLEX IS DRIFTING SLOWLY TO THE
EAST AT 10 TO 15 MPH WITH INDIVIDUAL ELEMENTS RACING TO THE
NORTHEAST AT 20 TO 30 MPH. THE STRONGER STORMS WILL PRODUCE WIND
GUSTS OF 30 TO 40 KTS. MVFR CIGS WILL PREVAIL OVERNIGHT WITH IFR
CONDITIONS POSSIBLE IN AND NEAR THE STRONGER STORMS. CONDITIONS
WILL IMPROVE TO VFR AROUND 19Z...HOWEVER ADDITIONAL CONVECTION IS
POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS ON SUNDAY
AS THE BASE OF THE UPPER LEVEL TROF EXITS OUR NORTHEAST COUNTIES.
SFC WINDS OVERNIGHT WILL BE SOUTH TO SOUTHEAST AT 10 TO 15
MPH...SHIFTING TO THE NORTH AND NORTHEAST LATE SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 852 PM CDT SAT OCT 8 2011/

UPDATE...
UPDATED 1ST PERIOD FORECAST TO BETTER MATCH RADAR TRENDS...SHOWING
INCREASING POPS ALONG/EAST OF I-35 AFTER MIDNIGHT.

DISCUSSION...
AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS OUR WESTERN AREA AND
PORTIONS OF CENTRAL TEXAS IS ATTEMPTING TO ORGANIZE INTO A LINEAR-
TYPE MCS. AT THIS POINT...THE LINE IS BROKEN AND THE EJECTING
UPPER TROUGH OVER MEXICO AND WEST TEXAS WILL MOVE OFF TO THE
NORTHEAST...LEAVING THE SOUTHERN PORTION OF THE LINE IT IS WAKE.
THE RESULT SHOULD BE A SLOW EASTWARD ADVANCEMENT OVERNIGHT...BUT
IT IS UNCLEAR HOW FAR EAST THE LINE WILL GET. EITHER WAY...THERE
IS A GOOD CHANCE FOR SOAKING RAINS ALONG THE I-35 CORRIDOR SUNDAY.

BOTH KDFX AND KSJT RADARS ARE OVERESTIMATING PRECIP...AND THERE IS
SOME HAIL CONTAMINATION IN THE ESTIMATES ACROSS WESTERN EDWARDS
AND EASTERN VAL VERDE COUNTIES. LOCALLY HEAVY RAINFALL AMOUNTS OF
2-4 INCHES ACROSS OUR WESTERN AREAS STILL LOOKS LIKE A GOOD
FORECAST AT THIS TIME.

PREV DISCUSSION... /ISSUED 628 PM CDT SAT OCT 8 2011/

DISCUSSION...
SEE AVIATION FOR THE 00Z TAF DISCUSSION.

AVIATION...
CONVECTION WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS THRU THE
OVERNIGHT HOURS INTO SUNDAY AS AN UPPER LEVEL DISTURBANCE
CURRENTLY SW OF THE BIG BEND REGION EJECTS NORTHEASTWARD.
THEREFORE SHOWERS AND THUNDERSTORMS WILL BE MORE NUMEROUS WEST
OF HIGHWAY 281. VFR CONDITIONS WILL PREVAIL THIS EVENING WITH
IFR/MVFR CONDITIONS IN AND NEAR SHOWERS AND THUNDERSTORMS. WIND
GUSTS 0F 20 TO 30 KTS ARE ALSO POSSIBLE IN THE VICINITY OF THE
STRONGER THUNDERSTORMS. MVFR CONDITIONS WILL PREVAIL AFTER
04Z...IMPROVING TO VFR AFTER 18Z.

PREV DISCUSSION... /ISSUED 328 PM CDT SAT OCT 8 2011/

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED AHEAD
OF AN UPPER LEVEL TROUGH OVER THE CENTRAL INTO SOUTHERN ROCKIES.
LEAD SHORT-WAVE OVER WESTERN TEXAS WILL LIFT NORTHEAST OVERNIGHT
WHILE A SECOND SHORT-WAVE OVER WESTERN NEW MEXICO INTO NORTHERN
MEXICO STATE OF CHIHUAHUA WILL MOVE ACROSS TEXAS SUNDAY INTO
MONDAY. UPPER LEVEL JET POSITIONING FAVORS STRONG UPPER LEVEL
DIFFLUENCE. A MOIST AIRMASS RESIDES OVER SOUTH CENTRAL TEXAS WITH
PWS OF 1.5 TO 1.7 INCHES USING 12Z SOUNDING AND SATELLITE DERIVED
IMAGERY. A SURFACE BOUNDARY OVER NORTHWESTERN VAL VERDE COUNTY MAY
DRIFT FURTHER TO THE SOUTHEAST ACROSS THE EDWARDS PLATEAU AND RIO
GRANDE PLAINS. ALL OF THESE FEATURES INTERACTING WITH THE MOIST
AIRMASS SUGGEST KEEPING HIGH POPS FOR SCATTERED TO NUMEROUS
SHOWERS TONIGHT THROUGH SUNDAY NIGHT WITH MENTION OF LOCALLY HEAVY
RAINFALL...ESPECIALLY OVER THE HILL COUNTRY AND ALONG THE
ESCARPMENT. THE GREATEST THREAT FOR ANY FLOODING WILL BE IN THE
AUSTIN/SAN ANTONIO METRO AREAS DUE TO URBANIZATION EFFECTS CAUSING
RUNOFF TO BE MORE RAPID IN THOSE AREAS. ELSEWHERE...DUE TO THE
ONGOING SEVERE TO EXCEPTIONAL DROUGHT...MOST STREAMS AND RIVERS
ARE DRY AND WILL NEED PERSISTENT HEAVY RAINS TO FLOOD...WHICH ARE
NOT EXPECTED. SOME STRONG STORMS OVER THE EDWARDS PLATEAU AND RIO
GRANDE PLAINS MAY PRODUCE WIND GUSTS UP TO 50 MPH AND SMALL HAIL.

THE SECOND SHORT-WAVE WILL MOVE EAST OF THE AREA ON MONDAY LEADING
TO DECREASING POPS ON MONDAY WITH ONLY SLIGHT CHANCE POPS MONDAY
NIGHT INTO TUESDAY AS SOME RESIDUAL MOISTURE LINGERS.

WEDNESDAY THROUGH NEXT SATURDAY...RIDGING AT THE SURFACE AND ALOFT
BUILDS INTO THE AREA WITH ABOVE AVERAGE TEMPERATURES AND NO POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  79  69  87  66 /  70  70  60  30  10
AUSTIN BERGSTROM INTL AIRPORT  70  80  64  85  60 /  60  70  50  30  10
NEW BRAUNFELS MUNI AIRPORT     70  80  65  85  62 /  70  70  50  30  10
BURNET MUNI AIRPORT            66  77  64  82  63 /  80  80  60  30  10
DEL RIO INTL AIRPORT           69  82  65  83  66 /  80  60  60  20  10
GEORGETOWN MUNI AIRPORT        67  79  64  83  62 /  70  70  60  30  10
HONDO MUNI AIRPORT             70  81  64  87  63 /  90  70  60  30  10
SAN MARCOS MUNI AIRPORT        70  80  66  84  63 /  70  70  50  30  10
LA GRANGE - FAYETTE REGIONAL   71  83  68  85  65 /  40  60  30  30  20
SAN ANTONIO INTL AIRPORT       70  80  68  85  66 /  70  70  50  30  10
STINSON MUNI AIRPORT           71  82  69  88  68 /  70  70  50  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...13
SYNOPTIC/GRIDS...11
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Oct 8, 5:01 AM CDT, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CDT SAT OCT 8 2011

TXZ171>173-183>194-202>209-217>225-228-091015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
501 AM CDT SAT OCT 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND STRONG THUNDERSTORMS TODAY AND
TONIGHT WILL PRODUCE LOCALLY HEAVY RAIN OF 2 TO 4 INCHES MAINLY
OVER AREA ALONG AND WEST OF A HARPER TO KERRVILLE TO EAGLE PASS
LINE WITH AMOUNTS OF 1 TO 2 INCHES TO THE EAST. THE STRONG
THUNDERSTORMS WILL BE MAINLY ACROSS THE RIO GRANDE PLAINS WHERE
DOWN BURST WINDS OF 40 TO 50 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
SUNDAY THROUGH MONDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 8, 10:34 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 PM CDT SAT OCT 8 2011

TXZ203-204-090415-
MEDINA-UVALDE-
1034 PM CDT SAT OCT 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UVALDE AND SOUTHERN
MEDINA COUNTIES UNTIL 1115 PM CDT...

AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF KNIPPA...OR 15 MILES EAST
OF UVALDE...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HONDO...
  SABINAL...
  D'HANIS...
  YANCEY...
  BIRY...
  NEW FOUNTAIN...
  QUIHI...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Local storm report, Oct 8, 11:13 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1113 PM CDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLOOD            1 N UVALDE              29.23N  99.78W
10/08/2011                   UVALDE             TX   TRAINED SPOTTER

            FARM TO MARKET ROAD 1403 NORTH OF UVALDE HAS OVER 2
            FEET OF WATER RUNNING OVER IT.

&&

EVENT NUMBER EWX1100351

PM
Special weather statement, Oct 9, 12:29 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1229 AM CDT SUN OCT 9 2011

TXZ217-218-228-090630-
DIMMIT-MAVERICK-ZAVALA-
1229 AM CDT SUN OCT 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR ZAVALA...EXTREME SOUTHERN
MAVERICK AND DIMMIT COUNTIES UNTIL 130 AM CDT...

AT 1224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WASHER TO 20 MILES
WEST OF GILSON GROVES...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
VERY HEAVY DOWNPOURS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LA PRYOR...
  CRYSTAL CITY...
  CARRIZO SPRINGS...
  BATESVILLE...
  BIG WELLS...
  WINTER HAVEN...
  ASHERTON...
  GILSON GROVES...
  BRUNDAGE...
  LOMA VISTA...

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Oct 9, 1:29 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
129 AM CDT SUN OCT 9 2011

TXZ203-204-218-219-228-090730-
DIMMIT-FRIO-MEDINA-UVALDE-ZAVALA-
129 AM CDT SUN OCT 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ZAVALA...SOUTHEASTERN
UVALDE...SOUTHWESTERN MEDINA...FRIO AND EASTERN DIMMIT COUNTIES UNTIL
230 AM CDT...

AT 124 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF KNIPPA TO 9 MILES WEST OF DIVOT TO 8 MILES SOUTHEAST OF GILSON
GROVES...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PEARSALL...
  DILLEY...
  BLUFF...
  FRIO TOWN...
  DIVOT...
  LIGHT...
  DERBY...
  YANCEY...
  MOORE...

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Oct 9, 2:19 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
219 AM CDT SUN OCT 9 2011

TXZ204-205-219-220-090815-
ATASCOSA-BEXAR-FRIO-MEDINA-
219 AM CDT SUN OCT 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATASCOSA...BEXAR...
EASTERN MEDINA AND EASTERN FRIO COUNTIES UNTIL 315 AM CDT...

AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SEA WORLD TO DEVINE
TO 5 MILES EAST OF DERBY...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SAN ANTONIO...
  CHARLOTTE...
  UNIVERSAL CITY...
  POTEET...
  JOURDANTON...
  PLEASANTON...
  CHRISTINE...
  NATALIA...
  THE DOMINION...
  LEON VALLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Local storm report, Oct 9, 2:27 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
227 AM CDT SUN OCT 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     1 W LACKLAND AFB        29.38N  98.64W
10/09/2011                   BEXAR              TX   BROADCAST MEDIA

            SEVERAL POSTAL TRUCKS OVERTURNED ON VALLEY HI DR. NEAR
            LOOP 410 IN SW SAN ANTONIO

&&

EVENT NUMBER EWX1100352

CA

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:46 PM CDTAreal Flood AdvisoryEWXEdwards, Val Verde104 min
Oct 8, 9:29 PM CDTAreal Flood AdvisoryEWXEdwards, Val Verde2 hr
Oct 8, 11:15 PM CDTAreal Flood AdvisoryEWXBandera, Edwards, Kerr, Medina, Real, Uvalde105 min
Oct 8, 11:28 PM CDTAreal Flood AdvisoryEWXMaverick2 hr
Oct 9, 12:49 AM CDTAreal Flood AdvisoryEWXBandera, Frio, Gillespie, Kendall, Kerr, Llano and 1 more3 hr
Oct 9, 1:35 AM CDTAreal Flood AdvisoryEWXBandera, Bexar, Blanco, Burnet, Comal, Gillespie and 3 more3 hr
Oct 9, 3:02 AM CDTFlash Flood WatchEWXBandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 14 more12 hr
Oct 9, 3:21 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe, Hays, Kendall2 hr
Oct 9, 3:28 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Comal, Hays, Kendall, Travis and 1 more3 hr
Oct 9, 3:41 AM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe34 min
Oct 9, 4:04 AM CDTFlash Flood WarningEWXComal, Hays3 hr
Oct 9, 4:25 AM CDTFlash Flood WarningEWXBurnet, Llano3 hr
Oct 9, 5:13 AM CDTFlash Flood WarningEWXBurnet, Travis, Williamson3 hr
Oct 9, 5:41 AM CDTAreal Flood AdvisoryEWXBexar3 hr
Oct 9, 6:21 AM CDTAreal Flood AdvisoryEWXDimmit, Maverick, Zavala3 hr
Oct 9, 8:04 AM CDTAreal Flood AdvisoryEWXTravis, Williamson116 min
Oct 9, 10:33 AM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Comal, Guadalupe, Wilson117 min

Nearby

Flash Flood Warnings in Texas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.